Impact of the variations of the mixing length in a first order turbulent closure system
ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 2, p. 345-372
This paper is devoted to the study of a turbulent circulation model. Equations are derived from the “Navier-Stokes turbulent kinetic energy” system. Some simplifications are performed but attention is focused on non linearities linked to turbulent eddy viscosity ν t . The mixing length acts as a parameter which controls the turbulent part in ν t . The main theoretical results that we have obtained concern the uniqueness of the solution for bounded eddy viscosities and small values of and its asymptotic decreasing as in more general cases. Numerical experiments illustrate but also allow to extend these theoretical results: uniqueness is proved only for small enough while regular solutions are numerically obtained for any values of . A convergence theorem is proved for turbulent kinetic energy: k 0 as , but for velocity u we obtain only weaker results. Numerical results allow to conjecture that k 0, ν t and u 0 as . So we can conjecture that this classical turbulent model obtained with one degree of closure regularizes the solution.
DOI : https://doi.org/10.1051/m2an:2002016
Classification:  35Q30,  76M10,  76DXX,  76FXX,  46TXX,  65NXX
Keywords: turbulence modelling, energy methods, mixing length, finite-elements approximations
@article{M2AN_2002__36_2_345_0,
     author = {Brossier, Fran\c coise and Lewandowski, Roger},
     title = {Impact of the variations of the mixing length in a first order turbulent closure system},
     journal = {ESAIM: Mathematical Modelling and Numerical Analysis - Mod\'elisation Math\'ematique et Analyse Num\'erique},
     publisher = {EDP-Sciences},
     volume = {36},
     number = {2},
     year = {2002},
     pages = {345-372},
     doi = {10.1051/m2an:2002016},
     zbl = {1040.35057},
     mrnumber = {1906822},
     language = {en},
     url = {http://www.numdam.org/item/M2AN_2002__36_2_345_0}
}
Brossier, Françoise; Lewandowski, Roger. Impact of the variations of the mixing length in a first order turbulent closure system. ESAIM: Mathematical Modelling and Numerical Analysis - Modélisation Mathématique et Analyse Numérique, Volume 36 (2002) no. 2, pp. 345-372. doi : 10.1051/m2an:2002016. http://www.numdam.org/item/M2AN_2002__36_2_345_0/

[1] A. Belmiloudi and F. Brossier, Numerical study of a control method computing a three-dimensional flow from the observed surface pressure. IRMAR publication (2000).

[2] C. Bernardi, T. Chacon, F. Murat and R. Lewandowski, A model for two coupled turbulent fluids. Part II: Numerical analysis of a spectral discretization, to appear in Siam Journ. of Num. An. Part III: Numerical approximation by finite elements, submitted in Advance in Mathematical Science and Application. | MR 1974191 | Zbl 1009.76044

[3] S. Clain and R. Touzani, Solution of a two-dimensional stationary induction heating problem without boundedness of the coefficients. RAIRO Modél. Math. Anal. Numér. 31 (1997) 845-870. | Numdam | Zbl 0894.35035

[4] J. Duchon and R. Robert, Inertial energy dissipation for weak solutions of incompressible Euler and Navier-Stokes equations. Nonlinearity 13 (2000) 249-255. | Zbl 1009.35062

[5] T. Gallouët and R. Herbin, Existence of a solution to a coupled elliptic system. Appl. Math. Lett. 17 (1994) 49-55. | Zbl 0791.35043

[6] T. Gallouët, J. Lederer, R. Lewandowski, F. Murat and L. Tartar, On a turbulent system with unbounded eddy viscosity, J. Nonlinear Analysis Theory, Methods and Analysis, in press. | Zbl 1013.35068

[7] V. Girault and P.A. Raviart, Finite element methods for Navier-Stokes equations, theory and algorithm, Springer-Verlag (1986). | MR 851383 | Zbl 0585.65077

[8] R. Lewandowski, Analyse Mathématique et Océanographie. Collection RMA, Masson (1997).

[9] R. Lewandowski, The mathematical analysis of the coupling of a turbulent kinetic energy equation to the Navier-Stokes equation with an eddy viscosity. Nonlinear Anal. 28 (1997) 393-417. | Zbl 0863.35077

[10] R. Lewandowski (in preparation).

[11] J.L. Lions and E. Magenes, Problèmes aux limites non homogènes et applications. Dunod (1968). | Zbl 0165.10801

[12] D. Martin and Melina, http://www.maths.univ-rennes1.fr/dmartin.

[13] B. Mohammadi and O. Pironneau, Analysis of the k-epsilon model. Collection RMA, Masson (1994). | MR 1296252

[14] J. Oxtoby, Categories and measures. Springer-Verlag (1979).

[15] O. Pironneau, Méthode des éléments finis pour les fluides, Masson (1988). | Zbl 0748.76003